Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 15, 2004, 2:20 PM EDT for Darke County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 2:20 PM EDT (18:20 UTC)
- Expired
- Jun 15, 2004, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 151822 FFWILN OHC037-152115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 220 PM EDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DARKE COUNTY IN OHIO * UNTIL 515 PM EDT * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER CENTRAL AND EASTERN DARKE COUNTY. BETWEEN 2 AND 3 INCHES OF RAIN HAD FALLEN SINCE 1 PM...WITH AN ADDITIONAL 2 INCHES EXPECTED THROUGH 4 PM TIME. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 4033 8443 3996 8444 3994 8479 4034 8481 $$ JDR
1 follow-up statement
000 WGUS71 KILN 151947 FFSILN OHC037-152030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT TUE JUN 15 2004 ...A FLASH FLOOD WARNING CONTINUES FOR DARKE COUNTY UNTIL 430 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... GREENVILLE... UNION CITY... VERSAILLES... AT 330 PM EDT...THE DARKE COUNTY SHERIFFS OFFICE REPORTED WATER FLOWING OVER NUMEROUS ROADWAYS IN THE COUNTY. WHILE HEAVY RAINFALL HAS LESSENED AND MOVED INTO SOUTHERN DARKE COUNTY...THIS HIGH WATER WILL TAKE TIME TO RECEDE IN CENTRAL DARKE COUNTY. NEVER DRIVE THROUGH A FLOODED ROADWAY...NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK. $$ JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:40 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 10:40 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1040 AM EDT TUE JUN 15 2004 .DISCUSSION... SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY EXTENDING FROM LAKE ERIE INTO NORTH CENTRAL INDIANA. A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY AND ARE MOVING TOWARDS THE FORECAST AREA. MEANWHILE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS IN KENTUCKY AND TENNESSEE IS MOVING NORTHEAST TOWARDS THE REGION. A GOOD AMOUNT OF HIGH CLOUDS ARE MOVING ACROSS THE AREA BUT BELIEVE THIS SHOULD NOT HAVE TOO MUCH AFFECT ON TEMPERATURES AND SO STILL EXPECT READINGS IN THE MID TO UPPER 80S THIS AFTERNOON. THIS HEATING SHOULD HELP FILL IN CONVECTION MOVING UP FROM THE SOUTH. SOLID CHANCE PROBABILITIES SEEM REASONABLE. MODELS SHOW RATHER WEAK CONVERGENCE THIS AFTERNOON ALONG THE BOUNDARY WHICH WOULD SUGGEST THAT THIS ACTIVITY WILL WEAKEN. BUT STILL NEED TO KEEP LOW CHANCE POPS GOING THERE. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 15, 4:07 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 407 AM EDT TUE JUN 15 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 407 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL TAKE ITS TIME MOVING THROUGH THE OHIO VALLEY. MOST OF THESE WILL OCCUR IN THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND ANY THAT DEVELOP ARE EXPECTED TO PRODUCE COPIOUS RAINFALL AMOUNTS WHICH COULD RESULT IN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:15 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 45 min |
| Jun 15, 2:02 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 43 min |
| Jun 15, 2:17 PM EDT | Flash Flood Warning | ILN | Delaware | 3 hr |
| Jun 15, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 41 min |
| Jun 15, 2:33 PM EDT | Flash Flood Warning | ILN | Pike | 117 min |
| Jun 15, 2:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Jun 15, 4:54 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 51 min |
| Jun 15, 5:06 PM EDT | Flash Flood Warning | ILN | Darke | 114 min |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.